Alert archive / Kansas / Flash Flood Warnings in 1998

Flash Flood Warning 17, NWS Wichita, KS

October 5, 1998Labette County, Kansas

NWS Wichita, KS issued this flash flood warning at Oct 5, 1998, 6:24 AM CDT for Labette County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 1998, 6:24 AM CDT (11:24 UTC)
Expired
Oct 5, 1998, 9:25 AM CDT
In force
3 hr
Issued by
NWS Wichita, KS
Area
Whole counties

County Labette County, KS

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
2.7
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 051122
FFWICT
KSC099-051425-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
624 AM CDT MON OCT 5 1998

THE NATIONAL WEATHER SERVICE IN WICHITA KS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS

* UNTIL 925 AM CDT
 

AT 615 AM CDT LABETTE COUUNTY SHERIFF REPORTED THAT HIGHWAY 96 FROM
ALTAMONT WESTBOUND TO HIGHWAY 101 WAS STILL CLOSED DUE TO HIGH
WATER. IN ADDITION...HIGHWAY 101 WAS STILL CLOSED FROM THE INTER-
SECTION WITH HIGHWAY 96 SOUTHBOUND THRU EDNA.

IF YOU LIVE IN LABETTE COUNTY AVOID THE ABOVE AREAS!

* OTHER AREAS AFFECTED INCLUDE ALTAMONT...EDNA AND MOUND VALLEY.

DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED  ROADS. THE WATER
DEPTH AND CURRENT MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.

ES
 

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 4:10 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 5, 4:10 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
410 AM CDT MON OCT 5 1998

SHORT TERM:
SHRA/TS CONT MOVG NE30 IN ADV OF CDFNT XNG SE KS W/ ALL ACTVTY ALG &
E OF LN FM IOL-CFV AT 0738Z. KICT INDCTG CNVTN SLOLY DMNSHG & OHP
VRFYG W/ HRLY RATES DCRG FM AS MUCH AS 1.00-1.25" TO 0.25-0.50" BTWN
0638Z & 0738Z. HWVR..STGR CNVTN RESIDING ACRS NRN OK MOVG NE30 WARR-
ANTS KPG AT LEAST 60% POP ACRS SE KS THUS WL KP FLA GOING THIS SXN
THRUT 1ST PD. FOR RMNDR OF CWA DRYING BLO H7 DICTATES DRY FCST BOTH
C & SC SXNS AS APRS H5 CAA NOT TO ARV TIL THIS EVNG. TEMPWISE MSTR-
LADEN AMS WARRANTS "NRLY STDY" WORDING SE SXN. LTL DIFF IN MOS ELSE-
WHERE & WON'T DEV.

LONG TERM:
AM INTRO'G GENERIC 30% POP C & SC SXNS TNGT & TMW AS WELL AS MID-LVL
WRAP-ARND TO INTERACT W/ ABV-MENTIONED H5 CAA TO CONT PRODUCING WDLY
SCT -SHRA BOTH SXNS. W/ SE SXN IN CLOSE PROXIMITY TO FNTL BNDRY WL
GO W/ 40% POP THIS SXN. TEMP-WISE LTL DIFF IN MOS MINS & MAXES 2ND &
3RD PDS & BOTH WERE ACPTD.

EXTENDED:
HAVEN'T EXPLORED SO WL LV AS IS.

FCSTID = 4
ICT   66  49  65  49 /   0  30  30   0
HUT   65  49  65  49 /   0  30  30   0
EWK   65  49  65  49 /   0  30  30   0
EQA   66  49  65  49 /   0  30  30   0
WLD   67  49  65  49 /   0  30  30   0
RSL   62  43  62  45 /   0  30  30   0
GBD   62  43  63  45 /   0  30  30   0
SLN   64  44  64  45 /   0  30  30   0
MPR   64  45  64  45 /   0  30  30   0
CFV   69  51  66  52 /  70  40  30  30
CNU   69  51  66  52 /  70  40  30  30
K88   68  50  66  52 /  70  40  30  30

.ICT...FLOOD WATCH UNTIL 400 PM CDT FOR ZONES KSZ070>072...
KSZ094>096...KSZ098>100.

ES

In the hours before

Local storm report, Oct 5, 1:53 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT MON OCT 5 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0823 AM    2 S ERIE                  KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0950 AM    CEDAR VALE                KS
10/04/98   CHAUTAUQUA                     LARGE TREES DOWN

0235 PM    6 W PENALOSA              KS   WIND DAMAGE
10/04/98   KINGMAN                        SEVERAL LARGE TREE LIMBS DOWN.
                                          REPORTED BY AGTAP SPOTTER

0246 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      REPORTED BY MCPHERSON COUNTY
                                          DISPATCH

0300 PM    DARLOW                    KS   60 MPH TSTM GUST
10/04/98   RENO                           AGTAP SPOTTER

0310 PM    WILLOWDALE                KS   2.50 INCH HAIL
10/04/98   KINGMAN                        AGTAP SPOTTER

0317 PM    PRETTY PRAIRIE            KS   60 MPH TSTM GUST
10/04/98   RENO                           EOC REPORTED

0330 PM    KINGMAN                   KS   1.25 INCH HAIL
10/04/98   KINGMAN                        COUNTY OFFICIALS REPORTED

0330 PM    KINGMAN                   KS   60 MPH TSTM GUST
10/04/98   KINGMAN                        REPORTED BY COUNTY OFFICALS

0335 PM    1 N KINGMAN               KS   0.75 INCH HAIL
10/04/98   KINGMAN                        REPORTED BY EOC

0346 PM    GODDARD                   KS   62 MPH TSTM GUST
10/04/98   SEDGWICK                       KSNW WEATHERLAB

0350 PM    3 SW HAVEN                KS   0.75 INCH HAIL
10/04/98   RENO                           AGTAP SPOTTER

0354 PM    5 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK

0355 PM    6 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK                       TRAINED SPOTTER

0400 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      AGTAP SPOTTER

0410 PM    SEDGWICK                  KS   0.75 INCH HAIL
10/04/98   HARVEY

0410 PM    1 N WICHITA               KS   60 MPH TSTM GUST
10/04/98   SEDGWICK                       REPORTED BY POLICE

0413 PM    CANTON                    KS   FLOODING
10/04/98   MCPHERSON                      REPORTED BY EOC

0413 PM    MOUNDRIDGE                KS   60 MPH TSTM GUST
10/04/98   MCPHERSON                      REPORTED BY EOC

0500 PM    2 SE BENTLEY              KS   70 MPH TSTM GUST
10/04/98   SEDGWICK                       TREE DAMAGE ALSO REPORTED BY AGTAP
                                          SPOTTER

0510 PM    SEDGWICK                  KS   60 MPH TSTM GUST
10/04/98   HARVEY                         TREE LIMBS DOWN

0622 PM    MAPLE CITY                KS   0.75 INCH HAIL
10/04/98   COWLEY                         HAM RADIO OPERATOR

0650 PM    CEDAR VALE                KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA                     AGTAP SPOTTER

0700 PM    3 SW SAFFORDVILLE         KS   FLOODING
10/04/98   CHASE                          PEXTON CREEK RUNNING OVER

0710 PM    10 NE SEDAN               KS   0.88 INCH HAIL
10/04/98   CHAUTAUQUA

0710 PM    10 NE SEDAN               KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

0725 PM    3 N HALE                  KS   0.75 INCH HAIL
10/04/98   CHAUTAUQUA

0735 PM    2 S OAK VALLEY            KS   0.75 INCH HAIL
10/04/98   ELK

0737 PM    2 SW ELK CITY             KS   0.75 INCH HAIL
10/04/98   MONTGOMERY

0750 PM    2 W INDEPENDENCE          KS   0.50 INCH HAIL
10/04/98   MONTGOMERY

0805 PM    7 E ARKANSAS CITY         KS   0.75 INCH HAIL
10/04/98   COWLEY

0810 PM    3 S THAYER                KS   50 MPH TSTM GUST
10/04/98   NEOSHO

0820 PM    2 W LABETTE               KS   50 MPH TSTM GUST
10/04/98   LABETTE

0828 PM    1 ENE ST. PAUL            KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0830 PM    ERIE                      KS
10/04/98   NEOSHO                         LARGE TREES DOWN.  HALF THE CITY
                                          WITHOUT POWER.

0830 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     STREETS FLOODING

0920 PM    2 W PARSONS               KS   FLOODING
10/04/98   LABETTE                        WATER STARTING TO GO OVER COUNTY
                                          ROADS.

1002 PM    CHERRYVALE                KS
10/04/98   MONTGOMERY                     4.47 INCHES OF RAIN FELL IN 1 1/2
                                          HOURS.

1005 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     SHERIFFS OFFICE REPORTED THAT MAJOR
                                          FLOODING WAS OCCURING OUTSIDE OF
                                          INDEPENDENCE, NUMEROUS ROADS CLOSED.

1021 PM    HAVANA                    KS   60 MPH TSTM GUST
10/04/98   MONTGOMERY

1025 PM    4 SE NIOTAZE              KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

1220 AM    2 NE PARSONS              KS
10/05/98   LABETTE                        3.80 INCHES OF RAIN IN LAST 4 HRS.

WIGHTMAN
Local storm report, Oct 5, 2:00 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT MON OCT 5 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    6 W PENALOSA              KS   WIND DAMAGE
10/04/98   KINGMAN                        SEVERAL LARGE TREE LIMBS DOWN.
                                          REPORTED BY AGTAP SPOTTER

0246 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      REPORTED BY MCPHERSON COUNTY
                                          DISPATCH

0300 PM    DARLOW                    KS   60 MPH TSTM GUST
10/04/98   RENO                           AGTAP SPOTTER

0310 PM    WILLOWDALE                KS   2.50 INCH HAIL
10/04/98   KINGMAN                        AGTAP SPOTTER

0317 PM    PRETTY PRAIRIE            KS   60 MPH TSTM GUST
10/04/98   RENO                           EOC REPORTED

0330 PM    KINGMAN                   KS   1.25 INCH HAIL
10/04/98   KINGMAN                        COUNTY OFFICIALS REPORTED

0330 PM    KINGMAN                   KS   60 MPH TSTM GUST
10/04/98   KINGMAN                        REPORTED BY COUNTY OFFICALS

0335 PM    1 N KINGMAN               KS   0.75 INCH HAIL
10/04/98   KINGMAN                        REPORTED BY EOC

0346 PM    GODDARD                   KS   62 MPH TSTM GUST
10/04/98   SEDGWICK                       KSNW WEATHERLAB

0350 PM    3 SW HAVEN                KS   0.75 INCH HAIL
10/04/98   RENO                           AGTAP SPOTTER

0354 PM    5 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK

0355 PM    6 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK                       TRAINED SPOTTER

0400 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      AGTAP SPOTTER

0410 PM    SEDGWICK                  KS   0.75 INCH HAIL
10/04/98   HARVEY

0410 PM    1 N WICHITA               KS   60 MPH TSTM GUST
10/04/98   SEDGWICK                       REPORTED BY POLICE

0413 PM    CANTON                    KS   FLOODING
10/04/98   MCPHERSON                      REPORTED BY EOC

0413 PM    MOUNDRIDGE                KS   60 MPH TSTM GUST
10/04/98   MCPHERSON                      REPORTED BY EOC

0500 PM    2 SE BENTLEY              KS   70 MPH TSTM GUST
10/04/98   SEDGWICK                       TREE DAMAGE ALSO REPORTED BY AGTAP
                                          SPOTTER

0510 PM    SEDGWICK                  KS   60 MPH TSTM GUST
10/04/98   HARVEY                         TREE LIMBS DOWN

0622 PM    MAPLE CITY                KS   0.75 INCH HAIL
10/04/98   COWLEY                         HAM RADIO OPERATOR

0650 PM    CEDAR VALE                KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA                     AGTAP SPOTTER

0700 PM    3 SW SAFFORDVILLE         KS   FLOODING
10/04/98   CHASE                          PEXTON CREEK RUNNING OVER

0710 PM    10 NE SEDAN               KS   0.88 INCH HAIL
10/04/98   CHAUTAUQUA

0710 PM    10 NE SEDAN               KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

0725 PM    3 N HALE                  KS   0.75 INCH HAIL
10/04/98   CHAUTAUQUA

0735 PM    2 S OAK VALLEY            KS   0.75 INCH HAIL
10/04/98   ELK

0737 PM    2 SW ELK CITY             KS   0.75 INCH HAIL
10/04/98   MONTGOMERY

0750 PM    2 W INDEPENDENCE          KS   0.50 INCH HAIL
10/04/98   MONTGOMERY

0805 PM    7 E ARKANSAS CITY         KS   0.75 INCH HAIL
10/04/98   COWLEY

0810 PM    3 S THAYER                KS   50 MPH TSTM GUST
10/04/98   NEOSHO

0820 PM    2 S ERIE                  KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0823 PM    2 W LABETTE               KS   50 MPH TSTM GUST
10/04/98   LABETTE

0828 PM    1 ENE ST. PAUL            KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0830 PM    ERIE                      KS
10/04/98   NEOSHO                         LARGE TREES DOWN.  HALF THE CITY
                                          WITHOUT POWER.

0830 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     STREETS FLOODING

0920 PM    2 W PARSONS               KS   FLOODING
10/04/98   LABETTE                        WATER STARTING TO GO OVER COUNTY
                                          ROADS.

0950 PM    CEDAR VLE                 KS
10/04/98   CHAUTAUQUA                     LARGE TREES DOWN.

1002 PM    CHERRYVALE                KS
10/04/98   MONTGOMERY                     4.47 INCHES OF RAIN FELL IN 1 1/2
                                          HOURS.

1005 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     SHERIFF'S OFFICE REPORTED THAT MAJOR
                                          FLOODING WAS OCCURING OUTSIDE OF
                                          INDEPENDENCE, NUMEROUS ROADS CLOSED.

1021 PM    HAVANA                    KS   60 MPH TSTM GUST
10/04/98   MONTGOMERY

1025 PM    4 SE NIOTAZE              KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

1220 AM    2 NE XPARSONS              KS
10/05/98   LABETTE                        3.80 INCHES OF RAIN IN LAST 4 HRS.

WIGHTMAN
Local storm report, Oct 5, 2:00 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT MON OCT 5 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    6 W PENALOSA              KS   WIND DAMAGE
10/04/98   KINGMAN                        SEVERAL LARGE TREE LIMBS DOWN.
                                          REPORTED BY AGTAP SPOTTER

0246 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      REPORTED BY MCPHERSON COUNTY
                                          DISPATCH

0300 PM    DARLOW                    KS   60 MPH TSTM GUST
10/04/98   RENO                           AGTAP SPOTTER

0310 PM    WILLOWDALE                KS   2.50 INCH HAIL
10/04/98   KINGMAN                        AGTAP SPOTTER

0317 PM    PRETTY PRAIRIE            KS   60 MPH TSTM GUST
10/04/98   RENO                           EOC REPORTED

0330 PM    KINGMAN                   KS   1.25 INCH HAIL
10/04/98   KINGMAN                        COUNTY OFFICIALS REPORTED

0330 PM    KINGMAN                   KS   60 MPH TSTM GUST
10/04/98   KINGMAN                        REPORTED BY COUNTY OFFICALS

0335 PM    1 N KINGMAN               KS   0.75 INCH HAIL
10/04/98   KINGMAN                        REPORTED BY EOC

0346 PM    GODDARD                   KS   62 MPH TSTM GUST
10/04/98   SEDGWICK                       KSNW WEATHERLAB

0350 PM    3 SW HAVEN                KS   0.75 INCH HAIL
10/04/98   RENO                           AGTAP SPOTTER

0354 PM    5 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK

0355 PM    6 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK                       TRAINED SPOTTER

0400 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      AGTAP SPOTTER

0410 PM    SEDGWICK                  KS   0.75 INCH HAIL
10/04/98   HARVEY

0410 PM    1 N WICHITA               KS   60 MPH TSTM GUST
10/04/98   SEDGWICK                       REPORTED BY POLICE

0413 PM    CANTON                    KS   FLOODING
10/04/98   MCPHERSON                      REPORTED BY EOC

0413 PM    MOUNDRIDGE                KS   60 MPH TSTM GUST
10/04/98   MCPHERSON                      REPORTED BY EOC

0500 PM    2 SE BENTLEY              KS   70 MPH TSTM GUST
10/04/98   SEDGWICK                       TREE DAMAGE ALSO REPORTED BY AGTAP
                                          SPOTTER

0510 PM    SEDGWICK                  KS   60 MPH TSTM GUST
10/04/98   HARVEY                         TREE LIMBS DOWN

0622 PM    MAPLE CITY                KS   0.75 INCH HAIL
10/04/98   COWLEY                         HAM RADIO OPERATOR

0650 PM    CEDAR VALE                KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA                     AGTAP SPOTTER

0700 PM    3 SW SAFFORDVILLE         KS   FLOODING
10/04/98   CHASE                          PEXTON CREEK RUNNING OVER

0710 PM    10 NE SEDAN               KS   0.88 INCH HAIL
10/04/98   CHAUTAUQUA

0710 PM    10 NE SEDAN               KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

0725 PM    3 N HALE                  KS   0.75 INCH HAIL
10/04/98   CHAUTAUQUA

0735 PM    2 S OAK VALLEY            KS   0.75 INCH HAIL
10/04/98   ELK

0737 PM    2 SW ELK CITY             KS   0.75 INCH HAIL
10/04/98   MONTGOMERY

0750 PM    2 W INDEPENDENCE          KS   0.50 INCH HAIL
10/04/98   MONTGOMERY

0805 PM    7 E ARKANSAS CITY         KS   0.75 INCH HAIL
10/04/98   COWLEY

0810 PM    3 S THAYER                KS   50 MPH TSTM GUST
10/04/98   NEOSHO

0820 PM    2 S ERIE                  KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0823 PM    2 W LABETTE               KS   50 MPH TSTM GUST
10/04/98   LABETTE

0828 PM    1 ENE ST. PAUL            KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0830 PM    ERIE                      KS
10/04/98   NEOSHO                         LARGE TREES DOWN.  HALF THE CITY
                                          WITHOUT POWER.

0830 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     STREETS FLOODING

0920 PM    2 W PARSONS               KS   FLOODING
10/04/98   LABETTE                        WATER STARTING TO GO OVER COUNTY
                                          ROADS.

0950 PM    CEDAR VLE                 KS
10/04/98   CHAUTAUQUA                     LARGE TREES DOWN.

1002 PM    CHERRYVALE                KS
10/04/98   MONTGOMERY                     4.47 INCHES OF RAIN FELL IN 1 1/2
                                          HOURS.

1005 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     SHERIFF'S OFFICE REPORTED THAT MAJOR
                                          FLOODING WAS OCCURING OUTSIDE OF
                                          INDEPENDENCE, NUMEROUS ROADS CLOSED.

1021 PM    HAVANA                    KS   60 MPH TSTM GUST
10/04/98   MONTGOMERY

1025 PM    4 SE NIOTAZE              KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

1220 AM    2 NE XPARSONS              KS
10/05/98   LABETTE                        3.80 INCHES OF RAIN IN LAST 4 HRS.

WIGHTMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:19 PM CDTSevere Thunderstorm WarningICTElk41 min
Oct 4, 7:25 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson50 min
Oct 4, 8:03 PM CDTSevere Thunderstorm WarningICTLabette, Neosho57 min
Oct 4, 9:03 PM CDTSevere Thunderstorm WarningICTCowley57 min
Oct 4, 9:56 PM CDTSevere Thunderstorm WarningICTChautauqua49 min
Oct 4, 10:06 PM CDTFlash Flood WarningICTChautauqua, Montgomery4 hr
Oct 4, 10:06 PM CDTFlash Flood WarningICTLabette4 hr
Oct 4, 10:20 PM CDTSevere Thunderstorm WarningICTMontgomery40 min
Oct 5, 2:14 AM CDTFlash Flood WarningICTLabette4 hr
Oct 5, 9:37 AM CDTFlash Flood WarningICTLabette2 hr

Nearby

Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.